Opuscula Math. 38, no. 3 (2018), 327-356

Opuscula Mathematica

Improved iterative oscillation tests for first-order deviating differential equations

George E. Chatzarakis
Irena Jadlovská

Abstract. In this paper, improved oscillation conditions are established for the oscillation of all solutions of differential equations with non-monotone deviating arguments and nonnegative coefficients. They lead to a procedure that checks for oscillations by iteratively computing \(\lim \sup\) and \(\lim \inf\) on terms recursively defined on the equation's coefficients and deviating argument. This procedure significantly improves all known oscillation criteria. The results and the improvement achieved over the other known conditions are illustrated by two examples, numerically solved in MATLAB.

Keywords: differential equation, non-monotone argument, oscillatory solution, nonoscillatory solution.

Mathematics Subject Classification: 34K06, 34K11.

Full text (pdf)

  • George E. Chatzarakis
  • School of Pedagogical and Technological Education (ASPETE), Department of Electrical and Electronic Engineering Educators, 14121, N. Heraklio, Athens, Greece
  • Irena Jadlovská
  • Technical University of Košice, Faculty of Electrical Engineering and Informatics, Department of Mathematics and Theoretical Informatics, Letná 9, 042 00 Košice, Slovakia
  • Communicated by Marek Galewski.
  • Received: 2017-07-26.
  • Revised: 2018-01-17.
  • Accepted: 2018-01-19.
  • Published online: 2018-03-19.
Opuscula Mathematica - cover

Cite this article as:
George E. Chatzarakis, Irena Jadlovská, Improved iterative oscillation tests for first-order deviating differential equations, Opuscula Math. 38, no. 3 (2018), 327-356, https://doi.org/10.7494/OpMath.2018.38.3.327

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.